MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Catalog Number EVO-20-25-15-E
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon evaluation of the returned device it was noted that the safety wire was not present in the device, but was returned separately.The stent was returned fully deployed from the system.No issue was noted with the stent.The sutures were examined and were ok.A kink was noted 3mm between the pert and the bilumen.There was also a kink evident 50mm from the pert to the peak kink.It is unknown when these kinks occurred.However, the (b)(4) research & development engineer commented that the kinks would not have been related to the issue experienced by the user.The position the device was returned in would indicate that full deployment had occurred.Actuation of the handle was possible.A definitive cause for the customer¿s complaint was unable to be determined because the actual use conditions could not be duplicated in the laboratory setting.A request for images was submitted.No response has been received to date.The customer complaint was confirmed based on the customers testimony as the failure could not be replicated.A review of the manufacturing records for the evo-20-25-15-e device of lot number c1184275 revealed no discrepancies that could have contributed to this complaint issue.Prior to distribution all evo-20-25-15-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).Information provided indicates that the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The evolution stent couldn't be released - even with the safety wire pulled.When the user removed the introducer the fully expanded stent was also removed out of the patient.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5570344
Report Number3001845648-2016-00092
Device Sequence Number16264893
Product Code ESW
UDI-Device Identifier10827002480336
UDI-Public(01)10827002480336(17)171217(10)C1184275
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K080359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVO-20-25-15-E
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/17/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2016
Initial Report FDA Received Date04/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1